JEFFREYTABASMDPAUL D.VAROSYMDGREGORY M.MARCUSMDNORAGOLDSCHLAGERMD
A 57-year-old man with a history of paroxysmal atrial fibrillation was seen at a medical clinic for complaints of dizziness and lightheadedness. His symptoms began on awakening several hours earlier, when he felt palpitations, left chest pressure, and epigastric discomfort relieved with belching. His current medication regimens include flecainide and atenolol, with which he has been compliant; he took an additional dose of flecainide after the onset of symptoms without relief. He has noted similar sensations of left chest pressure with exertion recently. On presentation to the clinic, his blood pressure was 88/60 mm Hg and his heart rate was 100 beats/min and regular. An electrocardiogram (ECG) was obtained (Figure 1).
Chung-Esaki H, Tabas J, Goldschlager N. ST-Segment Elevation in a Patient Receiving Flecainide. Arch Intern Med. 2011;171(1):11. doi:10.1001/archinte.171.1.11
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: